It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Dizziness / Vertigo Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 10-22-2012, 09:28 AM   #1
Junior Member
(female)
 
ffluffy gramma's Avatar
 
Join Date: Nov 2008
Location: Maryland
Posts: 13
ffluffy gramma HB User
Question dizziness and sudden deafness

I haven't been on board lately and was wondering if anyone has deafness with the vertigo. I went to bed one night and woke up the next morning totally deaf in one ear and my other ear I had lost probably 50% of hearing. My dizziness never, ever goes away. I've not had any luck finding someone that has the same symptoms that I have. I've been to a couple of ENT's, some specialist's at University of MD hospital and Washington Hospital Center. No one has been able to tell me why this has happened, if it will always be there - it's been 5 years now. I can no longer work or drive because of the dizziness. I've learned to live with this , but sometimes it gets to be too much. I have Rhuematoid Arthritis and Lupus, but my Dr.'s don't seem to think this was the cause . I'd hate to have anyone else to have these symptoms, but I can't be the only one out there that this has happened to. Just venting.

Last edited by ffluffy gramma; 11-13-2012 at 07:28 AM.

 
Reply With Quote
Old 11-13-2012, 04:51 AM   #2
Junior Member
(female)
 
Join Date: Sep 2004
Location: UK
Posts: 21
Jaypey HB User
Re: dizziness and sudden deafness

Exactly the same happened to me. I went to bed one night and the next morning hearing in my right ear was down by 50% and I felt very dizzy. And if this wasn't bad enough I also had a high pitch whistling to go with it. I had just recently started swimming and thought initially that I had picked up an infection at the pool. I saw My GP and he treated me for that. A week later and it seemed to have improved a little, but then another week after I went deaf again. To cut a long story short, I had been taking Naproxen for shoulder pain and hadn't realised that this was one of the side effects. I hadn't realised this at first because I had been prescribed this drug in Dec 2011 for a severe neck problem and had carried on taking them throughout 2012 for the shoulder pain when it had arisen. I had without doubt developed some sort of allergy (if that's the word) to it as I subsequently discovered when I started reading about the side effects of this rather nasty drug. Unfortunately because I hadn't realised in the first instance that it was the drug that had caused the deafness I carried on taking it. So basically it got worse. So here I am almost 2 months away from taking that last dose of Naproxen with quite a bit of hearing damage and severe tinnitus. Some days it is OK and others it is just horrible. When it's bad it's bad for days. This morning I woke to find that I could hardly walk straight because of the dizziness that accompanies it on its worst days. Hearing is dreadful and I so, so regret ever taking that drug. Most side effects go away when you stop taking a drug, but this one appears to be permanent!

 
Reply With Quote
The following user gives a hug of support to Jaypey:
ffluffy gramma (11-13-2012)
The Following User Says Thank You to Jaypey For This Useful Post:
ffluffy gramma (11-13-2012)
Sponsors Lightbulb
   
Old 11-13-2012, 07:33 AM   #3
Junior Member
(female)
 
ffluffy gramma's Avatar
 
Join Date: Nov 2008
Location: Maryland
Posts: 13
ffluffy gramma HB User
Re: dizziness and sudden deafness

JayPey, are you dizzy all the time? Mine never goes away, but am learning to live with it. Tinnitus comes and goes ( mostly comes )and gets quite severe. Sounds like a train roaring thru my head. When it first happened my Dr thought I had had a stroke. Thought that for 3 years, then I changed my PC and he did some testing and said that I had't had a stroke. It might have been because of arthritis meds I was taking. I went totally deaf about a year and a half ago and my Otolaryngologist sent me to Johns Hopkins for testing to see if was a candidate for a Cochlear implant. I was and had an implant put in almost a year ago. They couldn't do anything with my left ear ( the first to go deaf ) but they could do the right ear. Have you thought about doing this - implant? There is a chance that the dizziness will go away or at least subside, altho mine didn't change at all, still dizzy. Question - does your Tinnitus and/or dizziness get worse when the weather changes? Weather seems to affect mine, especially just before we have rain or snow. Hope you are feeling better and let me know how you are doing. Take care

Last edited by ffluffy gramma; 11-13-2012 at 07:59 AM.

 
Reply With Quote
The following user gives a hug of support to ffluffy gramma:
Jaypey (11-13-2012)
The Following User Says Thank You to ffluffy gramma For This Useful Post:
Jaypey (11-13-2012)
Old 11-13-2012, 11:31 PM   #4
Junior Member
(female)
 
Join Date: Sep 2004
Location: UK
Posts: 21
Jaypey HB User
Re: dizziness and sudden deafness

Not all the time, no. Well maybe I should say not as dizzy as I feel on these occasions. On its better days if I dip my head quickly to dry my hair the room starts to spin wildly. Mine seems to go in cycles. I can wake up one day and hearing will be at a minimum after noticing that during the night I have woken up to the loud high pitched louder than normal screeching in that bad ear. That said, it didn't happen on this occasion, I just woke up with reduced hearing. My GP has just fobbed me off with more meds that calm the dizziness, but the side effect of those (it is also prescribed for schizophrenia!) is also unpleasant. I stopped using these after a few days. I can't believe that a drug so harmful and with quite a nasty adverse event has been released on the public, but if you believe the blurb then only a small percentage of people experience hearing loss.. Unfortunately, I am one of these..
I can't say I have noticed that the weather affects it in any way. It just pleases itself. What really concerns me though is reading that it can eventually affect the other ear.. At the moment the left hearing is fine, but it makes you so aware that you if you lose that then you are in big trouble.. I don't think I want to dwell on that thought too much! I can only assume that this is my new level of hearing as it has been nearly 8 weeks since that last dose of Naproxen. I can live with the tinnitus (which on some days is a lot worse than others) but losing my hearing really upsets me.

I can't even imagine being offered an implant by the NHS. I think I would have to be totally deaf (God forbid) to get that..

Wishing you all the best with yours and empathising greatly

Take care

 
Reply With Quote
Old 11-13-2012, 11:33 PM   #5
Junior Member
(female)
 
Join Date: Sep 2004
Location: UK
Posts: 21
Jaypey HB User
Re: dizziness and sudden deafness

Not all the time, no. Well maybe I should say not as dizzy as I feel on these occasions. On its better days if I dip my head quickly to dry my hair the room starts to spin wildly. Mine seems to go in cycles. I can wake up one day and hearing will be at a minimum after noticing that during the night I have woken up to the loud high pitched louder than normal screeching in that bad ear. That said, it didn't happen on this occasion, I just woke up with reduced hearing. My GP has just fobbed me off with more meds that calm the dizziness, but the side effect of those (it is also prescribed for schizophrenia!) is also unpleasant. I stopped using these after a few days. I can't believe that a drug so harmful and with quite a nasty adverse event has been released on the public, but if you believe the blurb then only a small percentage of people experience hearing loss.. Unfortunately, I am one of these..
I can't say I have noticed that the weather affects it in any way. It just pleases itself. What really concerns me though is reading that it can eventually affect the other ear.. At the moment the left hearing is fine, but it makes you so aware that you if you lose that then you are in big trouble.. I don't think I want to dwell on that thought too much! I can only assume that this is my new level of hearing as it has been nearly 8 weeks since that last dose of Naproxen. I can live with the tinnitus (which on some days is a lot worse than others) but losing my hearing really upsets me.

I can't even imagine being offered an implant by the NHS. I think I would have to be totally deaf (God forbid) to get that..

Wishing you all the best with yours and empathising greatly

Take care

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



bindar (39), leeshy215 (18), lfanner (9), warpony2310 (7), fatmommacat (6), wolfcafe (4), Kasey443 (3), Lulubells (3), dizzyblonde24 (3), Bren819 (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1005), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 05:19 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!